MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802050
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that patient information was "unavailable" and noted that the gender identity was requested, but also reported as "not available." therefore, part a of this report is blank.The device was reported to be available for analysis; however, as of this report the device has not be returned.The customer supplied image presented skived/cut damage by exposing core wire at an unknown distance from the distal tip.A review of the manufacturing processes indicates the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.As noted in the device instructions for use (dfu) warnings: do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.As noted in the device instructions for use (dfu) precautions: the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.Due to variations in certain catheter tip diameters, abrasion of the hydrophilic coating may occur during manipulation.If any resistance is felt during introduction of the catheter, it is advisable to stop using such catheters.Based on the information provided, it appeared that procedural and/or handling factors have contributed to the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: physician was getting access and using the zipwire through the naviguide access needle.Physician believes that the wire got pinned between the stone and the naviguide needle and when he was pulling the wire out, the needle and stone compressed the wire and sheered off some of the wire.There were two 'ribbons' of wire.Physician was able to extract both pieces and will return in package with damaged wire.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue? no troubleshooting took place.What is the next course of action? replace product.Patient present at time of event? yes.Patient complications: no patient complications.Time of the event: during procedure.What was the outcome of the procedure? procedure completed using an alternate method.Additional information provided 26 november 2024: 1.What are the listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.? naviguide needle m0067001330.2.Is the "naviguide access needle" a metal needle? yes, it is our needle.3.The narrative indicates that both pieces of the sheared off wire were extracted.What method was used to retrieve the pieces? graspers.4.Please confirm or clarify on the condition of the patient after the procedure was (good, stable, fine, etc.)? great.No issues with patient.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key20784870
Report Number9680001-2024-00029
Device Sequence Number5004542
Product Code EYA
UDI-Device Identifier00816349011757
UDI-Public(01)00816349011757(17)270719(10)JRZ9196488
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802050
Device Catalogue NumberM0066802050
Device Lot NumberJRZ9196488
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown